Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 360, NWS Atlanta, GA

July 22, 2006Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2006, 4:25 PM EDT for Henry County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2006, 4:25 PM EDT (20:25 UTC)
Expired
Jul 22, 2006, 5:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Henry County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:47 PM EDTTSTM WND DMG4 Nne Hampton, GA6 TREES REPORTED DOWN WITH EST. WINDS OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222024
SVRFFC
GAC151-222100-
/O.NEW.KFFC.SV.W.0360.060722T2025Z-060722T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FLIPPEN 
  THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCDONOUGH AND BLACKSVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3355 8428 3337 8427 3344 8398 3362 8416

$$
1 follow-up statement
000 
WWUS52 KFFC 222046
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SAT JUL 22 2006

GAC151-222100-
/O.CON.KFFC.SV.W.0360.000000T0000Z-060722T2100Z/
HENRY GA-
444 PM EDT SAT JUL 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR HENRY COUNTY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FLIPPEN...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHOUSE.

A SECOND STRONG TO SEVERE STORM HAS FORMED NEAR HAMPTON AND IS 
MOVING EAST AT 5 MPH. WIND GUST TO 60 MPH ARE POSSIBLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3355 8428 3333 8436 3337 8402 3362 8416

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:24 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 22, 3:24 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT SAT JUL 22 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
LINE OF CONVECTION ASSOCIATED WITH SURFACE FRONT PUSHING EAST
ACROSS ALABAMA THIS AFTERNOON. PULSE STORMS AHEAD OF THE FRONT
HAVE DEVELOPED IN MOIST AIRMASS ACROSS MUCH OF THE FORECAST
AREA...WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. WHILE I
CANNOT RULE OUT THE POSSIBILITY OF A FEW OF THE PULSE STORMS
REACHING SEVERE LIMITS THIS AFTERNOON...THE BEST AREA FOR SEVERE
WEATHER WILL BE ACROSS NORTH GEORGIA AS THE FRONT SAGS SOUTHWARD.
THE UPPER LEVEL TROUGH DEEPENS ACROSS THE EASTERN U.S. THROUGH
MONDAY WHEN FLOW SPLITS.  THE FRONT WILL STALL OVER PORTIONS OF
CENTRAL GEORGIA OVERNIGHT... ACTING AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT THROUGH MONDAY AS THE FRONT WASHES OUT AND SURFACE
BOUNDARY DRIFTS BACK TO THE NORTH. INCREASED CLOUD COVER WILL KEEP
TEMPERATURES ACROSS THE NORTH COOLER TOMORROW THAN EARLIER THIS
WEEK...WITH MAX TEMPERATURES MAINLY IN THE UPPER 80S. AS BOUNDARY
DRIFTS NORTHWARD ON MONDAY...WARM SECTOR WILL BRING TEMPERATURES
BACK INTO THE LOWER TO MID 90S ACROSS THE FORECAST AREA.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
THE UPPER TROF REMAINS OVER MISSISSIPPI VALLEY THROUGH MUCH OF
THE EXTENDED PERIOD...BUT APPEARS TO WEAKEN AS UPPER RIDGE BUILDS
IN FROM THE ATLANTIC BY THE END OF THE PERIOD. SURFACE BOUNDARY
APPEARS TO DISSIPATE TUESDAY AS BERMUDA HIGH NOSES INTO PORTIONS
OF SOUTH GEORGIA BY WEDNESDAY. LATEST RUN OF GFS SHOW SOME DRYING
ACROSS THE NORTH WEDNESDAY THEN DEEPER MOISTURE SPREADING BACK IN
BY THE END OF THE WEEK. WILL CONTINUE SLIGHT CHANCE POPS ON
WEDNESDAY WITH CHANCE THROUGH MUCH OF EXTENDED PERIODS.

&&

.AVIATION...
VERY UNSETTLED PERIOD FOR AVIATION THROUGH THE UPCOMING WEEK. UPPER
TROUGH AXIS WILL REMAIN OVER THE EASTERN STATES WITH PERIODIC SHORT
WAVES PASSING THROUGH THE AREA...MOSTLY IN NW FLOW ALOFT. SFC TROUGH
WILL REMAIN STALLED OVER THE AREA. THIS WILL PROVIDE THE FOCUS FOR
DAILY AND SCATTERED TO NUMEROUS SHRA/TSRA ACTIVITY. THERE MAY BE A
SLIGHT LULL SUNDAY AFTERNOON ACROSS THE NORTH AREAS...BUT MON WILL
BE WORSE AGAIN.

CEILINGS...
MOSTLY VFR OUTSIDE OF SHRA/TSRA ACTIVITY. FOR NOW...IT APPEARS THAT
THE AIRPORT MAY BE DONE WITH SIGNIFICANT CONVECTION FOR TODAY...SO
CIGS SHOULD REMAIN MOSTLY VFR THROUGH THE EVENING...POSSIBLY BRIEFLY
MVFR IN BRIEF PASSING SHRA. MAIN CONCERN WILL BE EARLY MORNING HOURS
SUN. WITH RAIN OVER MOST OF THE AREA TODAY AND HIGH SFC
DEWPOINTS...PERIOD OF LOW IFR CIGS IS POSSIBLE AND MAY NEED TO BE
CONSIDERED. EXPECT SHRA/TSRA ACTIVITY AGAIN...MAINLY CSG-MCN FOR SUN
AFT 18Z WITH ASSOCIATED ISOLD IFR CIGS.

VISIBILITY...
MOSTLY VFR OUTSIDE OF SHRA/TSRA ACTIVITY. LATE TONIGHT/EARLY SUN
WIDESPREAD MVFR CIGS IN BR HZ LIKELY GIVEN MOIST GROUND AND HIGH SFC
DEWPOINTS. ISOLD POCKETS OF IFR VISIBILITY...POSSIBLY EVEN LIFR
VISIBILITY...MAIN CSG-MCN-AHN THIS EVENING...MAINLY CSG-MCN SUN
AFTERNOON...AND IN BR MCN AND AHN SUN 09Z-13Z.

WX...
SCT SHRA/TSRA ACTIVITY MAINLY BEFORE 06Z. ACTIVITY SHOULD DISSIPATE
AFTER 06Z TO A LEVEL NOT NECESSARY TO RETAIN IN THE TAFS. WILL
INTRODUCE SHRA/TSRA TO SOUTHERN TAF SITES FOR SUN AFTERNOON...BUT
CONFIDENCE IN NORTHERN AREAS LOWER AS SOME DRYING INDICATED BRIEFLY
SUN AFTERNOON ACROSS THE NORTH.

WINDS...
CHAOTIC WIND FIELD GIVEN NEARLY STATIONARY SFC TROUGH AND CONVECTIVE
OUTFLOW BOUNDARIES.  VARIABLE BEST DESCRIBES THE WIND FIELD...BUT
OUTSIDE SHRA/TSRA ACTIVITY...BUT GENERALLY A NW FLOW FROM ATL-AHN
AND SW FLOW FROM CSG-MCN. SPEEDS 5-10KTS...BUT MUCH STRONGER AND
GUSTY IN/NEAR SHRA/TSRA ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  85  71  90 /  50  40  20  40
ATHENS          69  87  69  90 /  50  40  20  40
GAINESVILLE     68  85  68  88 /  60  40  30  30
ROME            69  91  66  93 /  50  30  20  30
COLUMBUS        73  90  73  87 /  40  40  30  50
MACON           73  92  72  92 /  50  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12/19
Hazardous weather outlook, Jul 22, 12:20 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EDT SAT JUL 22 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1220 PM EDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH GEORGIA
THIS AFTERNOON THROUGH ABOUT MIDNIGHT. SCATTERED THUNDERSTORMS CAN
BE EXPECTED ACROSS ALL OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON
AND TONIGHT.

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE OHIO AND TENNESSEE
VALLEYS THROUGH TONIGHT. A COLD FRONT...LOCATED ACROSS TENNESSEE AT
MIDDAY...WILL MOVE INTO NORTH GEORGIA LATE THIS AFTERNOON BUT SHOULD
STALL ACROSS CENTRAL GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS TO 60 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND LOCALIZED HEAVY RAIN.  THE MOST LIKELY TIMES FOR
SEVERE WEATHER WILL BE FROM 2PM UNTIL MIDNIGHT.

.DISCUSSION...
THICK MID LEVEL CLOUDINESS ACROSS NORTH GEORGIA WILL GIVE WAY TO
MOSTLY SUNSHINE THIS AFTERNOON. INSTABILITY WILL BECOME QUITE STRONG
AS TEMPERATURES WARM INTO THE 80S AND LOWER 90S RESULTING IN CAPE
VALUES FROM 2000 TO 3000 AND LIFTED INDEX VALUES OF -5 TO -8.
VERTICAL WIND SHEAR WILL BE WEAK TO MODERATE ACROSS NORTH GEORGIA
AND VERY WEAK ACROSS CENTRAL GEORGIA WHERE WINDS ALOFT WILL BE LESS
THAN 20 KNOTS FROM THE SURFACE THROUGH 20000 FEET. ACROSS NORTH
GEORGIA WINDS WILL BE SLIGHTLY STRONGER IN THE MID LEVELS OF THE
ATMOSPHERE BUT SHOULD BE INSUFFICIENT TO PRODUCE ORGANIZED SEVERE
STORMS. STORMS SHOULD FOCUS AHEAD THE COLD FRONT AND THE LEADING
EDGE OF AN AREA OF THICK CLOUDINESS. THUNDERSTORMS SHOULD DIMINISH
IN INTENSITY AND COVERAGE AFTER MIDNIGHT AS INSTABILITY DECREASES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD AS THE COLD FRONT REMAINS STATIONARY ACROSS GEORGIA. AS
THUNDERSTORMS DEVELOP OVER THE SAME AREAS NEXT WEEK...FLOODING AND
FLASH FLOODING COULD BECOME A THREAT.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED
LATE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA.

In the hours before

Special weather statement, Jul 22, 2:56 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SAT JUL 22 2006

GAZ042-053-221930-
256 PM EDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN COWETA AND CARROLL
COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
COWETA AND CARROLL COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLEM...WHITESBURG...SARGENT...ROSCOE...
NEWNAN AND MADRAS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Jul 22, 3:31 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT SAT JUL 22 2006

GAZ058-071-222000-
331 PM EDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MONROE AND BUTTS
COUNTIES UNTIL 400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOVILLA...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
MONROE AND BUTTS COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE INDIAN SPRINGS STATE PARK...FLOVILLA...
BLOUNT...JULIETTE...EAST JULIETTE AND BERNER. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 22, 3:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT SAT JUL 22 2006

GAZ085-086-097-098-108-109-222030-
341 PM EDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX...DODGE...
TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOVETT TO 10 MILES WEST OF ABBEVILLE...
MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILCOX...DODGE...TREUTLEN...LAURENS...JOHNSON AND EMANUEL
COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE PLAINFIELD...LOVETT...BREWTON...EAST DUBLIN...
DUBLIN...DEXTER...RENTZ...CADWELL...EASTMAN...MEEKS...SCOTT...
ROCKLEDGE...NORRISTWON...NEW ERA AND MINTER. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 22, 3:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT JUL 22 2006

GAZ041-222015-
345 PM EDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS...FREQUENT LIGHTNING
AND TORRENTIAL RAIN IN HARALSON COUNTY UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING EAST AT 5 MPH. OTHER
STRONG TO SEVERE THUNDERSTORMS WERE LOCATED IN CLEBURNE COUNTY
ALABAMA AND WERE ALSO MOVING SLOWLY EAST.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALLAPOOSA...WACO...BUDAPEST...BUCHANAN AND
BREMEN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 22, 4:15 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 NE BYROMVILLE         32.23N 83.87W
07/22/2006                   DOOLY              GA   LAW ENFORCEMENT

            COUNTY 911 REPORTS 1 BARN AND 1 SHED DESTROYED. SEVERAL
            TREES AND POWER LINES DOWN. 1 POSSIBLE INJURY.

&&

SN
Special weather statement, Jul 22, 4:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 22 2006

GAZ030-222100-
425 PM EDT SAT JUL 22 2006

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS...FREQUENT LIGHTNING
AND VERY HEAVY RAINFALL IN POLK COUNTY UNTIL 500 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FISH CREEK...OR HALF WAY BETWEEN CEDARTOWN
AND ROCKMART...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
POLK COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FISH CREEK...ROCKMART...ARAGON AND VAN WERT. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:48 PM EDTSevere Thunderstorm WarningFFCFannin42 min
Jul 22, 2:56 PM EDTSevere Thunderstorm WarningFFCLaurens34 min
Jul 22, 4:05 PM EDTSevere Thunderstorm WarningFFCHaralson25 min
Jul 22, 4:37 PM EDTSevere Thunderstorm WarningFFCPolk23 min
Jul 22, 5:02 PM EDTSevere Thunderstorm WarningFFCHenry28 min
Jul 22, 5:07 PM EDTSevere Thunderstorm WarningFFCMorgan23 min
Jul 22, 5:21 PM EDTSevere Thunderstorm WarningFFCBaldwin24 min
Jul 22, 5:50 PM EDTSevere Thunderstorm WarningFFCGwinnett25 min
Jul 22, 5:58 PM EDTSevere Thunderstorm WarningFFCHancock32 min
Jul 22, 6:09 PM EDTSevere Thunderstorm WarningFFCMonroe36 min
Jul 22, 6:11 PM EDTSevere Thunderstorm WarningFFCFulton16 min
Jul 22, 6:14 PM EDTSevere Thunderstorm WarningFFCForsyth31 min
Jul 22, 6:37 PM EDTSevere Thunderstorm WarningFFCJones23 min
Jul 22, 6:40 PM EDTSevere Thunderstorm WarningFFCGwinnett35 min
Jul 22, 6:46 PM EDTSevere Thunderstorm WarningFFCOconee29 min
Jul 22, 6:50 PM EDTSevere Thunderstorm WarningFFCTaliaferro25 min
Jul 22, 7:00 PM EDTSevere Thunderstorm WarningFFCClarke30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.